MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TORIC TRIFOCAL IOL; LENS, MULTIFOCAL

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TORIC TRIFOCAL IOL; LENS, MULTIFOCAL
Model Number TFNT30
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/04/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.(b)(4).
 
Event or Problem Description
A physician reported that during cataract surgery with intraocular lens implant procedure, lens found to have foreign body attached to it.The surgeon inspected both sides of the lenses under the scope before loading into cartridge but then foreign material appeared in eye.The foreign material was removed from the eye with irrigation and aspiration (i/a).It was difficult to get off and the surgeon felt like it was stuck to the back of the lens.
 
Additional Manufacturer Narrative
The lens remains implanted.The foreign material was not returned.A video was provided.The lens/cartridge preparation and lens delivery were not shown.The video started with the lens already implanted.The lens was a multifocal toric single-piece lens.A possible mark or material was faintly visible.The lens position did not allow for a better view.The camera shifted off the eye.When the view was placed back on the eye, no foreign material was observed.The camera partially shifted off the eye again.Only a corner of the lens was visible as it was aligned.The lens remained implanted.Product history records were reviewed and documentation indicated the product met release criteria.A qualified cartridge was indicated.The handpiece and viscoelastic used were not provided.It is unknown if qualified products were used.The product investigation could not identify a root cause for the reported complaint.The nature and origin of the foreign material cannot be determined from the video.No determination can be made without physical evaluation of the complaint sample.It is unknown if a qualified handpiece and viscoelastic were used.Per the instruction for use (ifu): company foldable iols are qualified for use with an company qualified delivery system (handpiece and cartridge) and ophthalmic viscosurgical device (ovd) combination.The use of an unqualified combination may cause damage to the iol and potential complications during the implantation process.The ifu also instructs to completely fill the cartridge with ovd immediately prior to loading and delivery of the lens.Do not attempt to load the lens without adequate ovd in the device.Not adequately filling the device with viscoelastic will result in inadequate coverage of lens and the lens fold path with ovd, which may result in damage.There are no other complaints in this lot.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ PANOPTIX TORIC TRIFOCAL IOL
Common Device Name
LENS, MULTIFOCAL
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key15321927
Report Number1119421-2022-01877
Device Sequence Number20156849
Product Code MFK
UDI-Device Identifier00380652390033
UDI-Public00380652390033
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P040020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2024
Device Model NumberTFNT30
Device Catalogue NumberTFNT30.230
Device Lot Number12701079
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/04/2022
Supplement Date Received by Manufacturer11/09/2022
Initial Report FDA Received Date08/30/2022
Supplement Report FDA Received Date12/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH CARTRIDGE D
Patient SexUnknown